PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Induced random $\beta $-transformation

Volume 178 / 2017

Simon Baker, Karma Dajani Acta Arithmetica 178 (2017), 1-14 MSC: Primary 11A63; Secondary 37A45. DOI: 10.4064/aa8306-8-2016 Published online: 17 February 2017


We study the first return map defined on the switch region induced by the greedy map and the lazy map. In particular we study the allowable sequences of return times, and when the first return map is a generalised Lüroth series transformation. We show that there exists a countable collection $(\mathcal{I}_{n})_{n=1}^{\infty}$ of disjoint intervals such that all sequences of return times are permissible if and only if $\beta\in \mathcal{I}_{n}$ for some $n$. Moreover, we show that there exists a set $M\subseteq(1,2)$ of Hausdorff dimension $1$ and Lebesgue measure zero for which the first return map is a generalised Lüroth series transformation if and only if $\beta\in M$.


  • Simon BakerDepartment of Mathematics and Statistics
    University of Reading
    Reading, RG6 6AX, UK
  • Karma DajaniDepartment of Mathematics
    Utrecht University
    3508 TA Utrecht, The Netherlands

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image